Alert archive / Indiana / Freeze Warnings in 2025

Freeze Warning 2, NWS Indianapolis, IN

April 8, 202539 counties in Indiana

NWS Indianapolis, IN issued this freeze warning at Apr 8, 2025, 2:41 PM EDT for 39 counties in Indiana. It took effect at Apr 9, 2025, 12:00 AM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 8, 2025, 2:41 PM EDT (18:41 UTC)
In effect from
Apr 9, 2025, 12:00 AM EDT
Expired
Apr 9, 2025, 9:00 AM EDT
In force
9 hr
Issued by
NWS Indianapolis, IN
All 39 counties

Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN

The radar

The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 6.7 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2025-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2025-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1072 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

146 
WWUS73 KIND 081841
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
241 PM EDT Tue Apr 8 2025

INZ021-028>031-035>049-051>057-060>065-067>072-090245-
/O.NEW.KIND.FZ.W.0002.250409T0400Z-250409T1300Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-
Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-
Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
Including the cities of Montezuma, Gosport, Fairview Park,
Franklin, Worthington, Martinsville, Lebanon, Mooresville,
Lafayette, Greensburg, New Castle, Attica, Nashville, Union City,
Linton, Clinton, Frankfort, Mitchell, West Lafayette, Bedford,
Noblesville, Winchester, Zionsville, Tipton, Rushville,
Vincennes, Indianapolis, Shoals, Fishers, Carmel, Bloomfield,
Loogootee, Veedersburg, North Vernon, West Lebanon, Brazil,
Shelburn, Crawfordsville, Jasonville, Anderson, Spencer,
Greenwood, Williamsport, Washington, Columbus, Seymour,
Farmersburg, Covington, Rockville, Danville, Brownsburg,
Greenfield, Bloomington, Flora, Terre Haute, Muncie, Plainfield,
Kokomo, Rosedale, Farmland, Greencastle, Sullivan, Shelbyville,
Delphi, Parker City, and Carlisle
241 PM EDT Tue Apr 8 2025

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT 
WEDNESDAY...

* WHAT...Sub-freezing temperatures as low as 27 expected.

* WHERE...All of central Indiana.

* WHEN...From midnight tonight to 9 AM EDT Wednesday.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

50
2 follow-up statements
421 
WWUS73 KIND 090235
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
1035 PM EDT Tue Apr 8 2025

INZ021-028>031-035>049-051>057-060>065-067>072-091300-
/O.CON.KIND.FZ.W.0002.250409T0400Z-250409T1300Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-
Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-
Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
Including the cities of Parker City, Zionsville, Montezuma,
Carlisle, Worthington, Danville, Jasonville, Linton, Franklin,
Fairview Park, New Castle, Noblesville, Rushville, Carmel,
Seymour, Winchester, West Lebanon, Indianapolis, Greencastle,
Greenwood, Farmersburg, Veedersburg, Shelbyville, Lafayette,
Flora, West Lafayette, Mooresville, Fishers, Bloomington, Tipton,
Crawfordsville, Clinton, Attica, Union City, Rosedale,
Greenfield, Loogootee, Shelburn, Gosport, Mitchell, Lebanon,
Plainfield, Brownsburg, Sullivan, Spencer, North Vernon,
Martinsville, Brazil, Washington, Frankfort, Rockville, Columbus,
Bedford, Anderson, Delphi, Vincennes, Terre Haute, Williamsport,
Covington, Bloomfield, Greensburg, Kokomo, Farmland, Shoals,
Muncie, and Nashville
1035 PM EDT Tue Apr 8 2025

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT WEDNESDAY...

* WHAT...Sub-freezing temperatures as low as 24 expected.

* WHERE...Portions of central, east central, north central, south 
  central, southeast, southwest, and west central Indiana.

* WHEN...Until 9 AM EDT Wednesday.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

AGM
482 
WWUS73 KIND 091247
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
847 AM EDT Wed Apr 9 2025

INZ021-028>031-035>049-051>057-060>065-067>072-091400-
/O.EXP.KIND.FZ.W.0002.000000T0000Z-250409T1300Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-
Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-
Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
Including the cities of Bloomfield, Brazil, West Lebanon,
Montezuma, Shelbyville, Worthington, Jasonville, Fishers,
Anderson, Gosport, Linton, Shoals, Farmland, Attica, Rockville,
Bloomington, Columbus, Greencastle, Rushville, Crawfordsville,
Lafayette, Martinsville, North Vernon, Greenwood, Covington,
Vincennes, Spencer, Union City, Greenfield, Carlisle, Clinton,
Flora, Veedersburg, Zionsville, Mooresville, Lebanon, Parker
City, Franklin, Washington, Loogootee, Terre Haute, Mitchell,
Shelburn, Bedford, Brownsburg, Frankfort, New Castle, Winchester,
Plainfield, Nashville, Greensburg, Williamsport, Kokomo, West
Lafayette, Danville, Seymour, Rosedale, Muncie, Sullivan, Delphi,
Carmel, Tipton, Farmersburg, Indianapolis, Fairview Park, and
Noblesville
847 AM EDT Wed Apr 9 2025

...FREEZE WARNING WILL EXPIRE AT 9 AM EDT THIS MORNING...

Temperatures have risen above freezing across Central Indiana, 
therefore the Freeze Warning will be allowed to expire.

$$

CM

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this freeze warning went out at Apr 8, 12:42 PM EDT, 1 hour 59 minutes earlier. Its key messages:

  • Rivers have already reached or are expected to reach moderate to major flood stage in Central and South Central Indiana, primarily in the White and East Fork White River basins
  • Widespread, significant river flooding continuing through at least the next 1 to 2 weeks in some spots
  • Rain arrives on Wednesday, amounts expected to be light and generally under an inch
  • Warming trend this weekend
Area forecast discussion, Apr 8, 12:42 PM EDT, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
1242 PM EDT Tue Apr 8 2025

.KEY MESSAGES...

- Rivers have already reached or are expected to reach moderate to
  major flood stage in Central and South Central Indiana, primarily
  in the White and East Fork White River basins

- Widespread, significant river flooding continuing through at least
  the next 1 to 2 weeks in some spots

- Rain arrives on Wednesday, amounts expected to be light and
  generally under an inch

- Warming trend this weekend

&&

.FORECAST UPDATE...
Issued at 1011 AM EDT Tue Apr 8 2025

Forecast is on track this morning. Temperatures continue to slowly
warm so let the Freeze Warning expire. Will continue to take a look
at the possibility of freezing tonight.

Expect some cumulus to pop today. Adjusted sky grids as necessary.

Forecast temperatures look good, so no changes needed other than
tweaking the next few hours based on observations.

&&

.SHORT TERM (Today and tonight)...
Issued at 300 AM EDT Tue Apr 8 2025

High pressure continues to build in the low levels beneath strong
CAA. This has led to clear skies across all of central Indiana as of
06Z, with quickly decreasing near surface temperatures. A Freeze
Warning remains in affect through 14Z this morning with all of
central Indiana currently at or below freezing and temperatures
expected to fall into the mid 20s by the morning.

As the PBL decoupled this evening, wind gusts have started to wane.
Still with a modest pressure gradient over central Indiana,
sustained winds will likely remain elevated for the next few hours.
These greater winds will begin to die off this morning into the
afternoon as winds back ahead of another shortwave. The overall
airmass will remain unchanged without any strong temperature
advection today, resulting in a very cool early April-day for
central Indiana. Current expectation is for temperatures to only
reach the mid 40s this afternoon. Thermal profiles due show a narrow
near saturated layer at the top of the PBL this afternoon. This
along with shallow instability will likely lead to scattered diurnal-
cu in the afternoon.

Overnight, winds will shift towards southerly as the wave approaches
from the west. Courser grid models have trended towards a quicker
onset of mid level clouds overnight of which will likely lead to a
less amplified diurnal swing. For this reason, there is higher
uncertainty on whether or not temperatures will fall below freezing
tonight. Still, light winds and more prolonged clearing over SE
portions of the area will likely lead a localized area of lower
temperatures, and for areas of frost to develop in locations like
Seymour, Greensburg and Columbus. Elsewhere, greater southerly winds
and more prolonged cloud cover should keep temperatures in the 34-36
range significantly lowering the risk of frost formation.

&&

.LONG TERM (Wednesday through Monday)...
Issued at 300 AM EDT Tue Apr 8 2025

Relatively quiet weather awaits us during the long range despite an
amplified progressive jet pattern.

Our next chance of measurable precipitation occurs on Wednesday as
an amplifying shortwave digs southward out of Canada. A potent low-
level jet is modeled to develop ahead of this feature as it
approaches Indiana, bringing warmer air and moisture northward.
Combined with the forcing from the shortwave itself, isentropic
ascent at the nose of this jet combined with low-level convergence
should promote precipitation development Wednesday morning. Precip
will be mostly rain, but enough dry air and marginally cold temps
may allow for snow to mix in at onset, mainly across northern
Indiana. Model soundings hint at some elevated CAPE, which may allow
for some weak convection at times especially south of Indianapolis.
Limited instability, moisture, and poor low-level lapse rates should
keep severe potential very low. Precipitation amounts should be
under an inch for most if not all locations. Ongoing river flooding
will not likely be impacted much by this rainfall.

A deeper trough arrives behind the departing shortwave on Thursday
bringing another shot of colder air with it. Temperatures at 850mb
dip as low as -5C, which isn't as cold as the current trough
affecting the region. Winds do not appear to die down fully until
after sunrise Friday, so ideal radiative conditions are not
expected. That being said, temperatures should still drop at least
into the 30s Thursday night / Friday morning, simply from cold air
advection. Friday night into Saturday morning have the best
radiative conditions as surface high pressure arrives with clear
skies and light winds. Lows near freezing are likely with readings
in the upper 20s possible in more rural areas.

Ridging builds over the Plains this weekend as strong warm air
advection takes hold. Temperatures rise quickly here in Indiana with
highs returning to the 60s and potentially near 70 by Sunday. Strong
cyclogenesis over the northern Plains early next week looks to
strengthen the southwesterly flow, which may allow temps to end up
warmer than guidance currently suggests. We will not deviate too
much as it is still many days out. Additionally, these scenarios
tend to lead to gusty winds depending on how strong the upstream low
gets.

&&

.AVIATION (18Z TAF Issuance)...
Issued at 1242 PM EDT Tue Apr 8 2025

Impacts:

- None

Discussion:

VFR conditions are expected through 18Z Wednesday.

Scattered cumulus will move across the sites this afternoon. These
will dissipate with loss of heating this evening, then high and mid
clouds will increase overnight. Clouds will continue to thicken and
lower through the VFR category into Wednesday afternoon.

Patchy light rain will develop Wednesday morning but shouldn't cause
any impacts then. More widespread light rain will move in Wednesday
afternoon.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
None.
&&

UPDATE...50
SHORT TERM...Updike
LONG TERM...Eckhoff
AVIATION...50
Hazardous weather outlook, Apr 8, 11:36 AM EDT, 3 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
1136 AM EDT Tue Apr 8 2025

INZ021-028>031-035>049-051>057-060>065-067>072-091545-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
1136 AM EDT Tue Apr 8 2025

This hazardous weather outlook is for central Indiana.

.DAY ONE...Through Tonight.

Flooding will continue along and near waterways through tonight.

Freezing temperatures are possible again tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Significant river flooding will continue through most of next week.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to send reports of flooding.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

Nearby

Freeze Warnings in Indiana, 2025Every freeze warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.